Michigan, 2007High Wind in Michigan, December 23, 2007
December 23, 2007 · NWS DTX · 11 events in 11 counties and zones
A deep low pressure system lifted northward across eastern Wisconsin and into the Upper Peninsula. This system sent a rather strong cold front through Southeast Lower Michigan on the morning of December 23rd.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $385,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep low pressure system lifted northward across eastern Wisconsin and into the Upper Peninsula. This system sent a rather strong cold front through Southeast Lower Michigan on the morning of December 23rd. In fact, temperatures plummeted from 50 degrees at 0900 EST to near 30 degrees by 1200 EST, with wind chill readings in the teens. A line of showers developed along this front. Very strong winds were associated with these showers, sustained out of the southwest at 25 to 35 mph with gusts as high as 60 mph. Trees and tree limbs falling on power lines caused power outages over a large part of Southeast Lower Michigan, knocking out power to nearly 100,000 customers, with Wayne and Oakland Counties bearing the brunt of the power outage. Falling trees damaged multiple homes across the area. Total property damage (mostly minor) was estimated at $400K. There were no reported deaths or injuries with this event. Here are a few official wind gusts recorded across the region.|Detroit City Airport, 53 MPH.|Ypsilanti, 52 MPH.|Mt Clemens, 51 MPH.|Caro, 48 MPH.|Saginaw, 48 MPH.|Howell, 46 MPH.|Troy, 46 MPH.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Dec 23, 6:39 AM EST, 21 minutes earlier.
Area forecast discussion, Dec 23, 6:39 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
639 AM EST SUN DEC 23 2007
.AVIATION...
STRONG COLD FRONT CONTINUING TO PUSH QUICKLY EAST ACROSS LAKE
MICHIGAN. TREMENDOUS PRESSURE GRADIENT IMMEDIATELY PRECEDING AND
FOLLOWING THIS FRONT WILL SPREAD EASTWARD INTO THE REGION THIS
MORNING...LEADING TO A RAPID INCREASE IN THE WIND FIELD. GUSTS IN
THE 35 TO 45 MPH RANGE WILL BE COMMON THROUGH THE EARLY EVENING
HOURS. PCPN WILL BE WINDING DOWN BY LATE MORNING...WITH CEILINGS
GENERALLY HOLDING IN MVFR...WITH BRIEF IFR INTERVALS. HIGH END
MVFR TO VFR WITH A CLOUD DECK HOVERING AROUND 3000 FT EXPECTED BY
AFTERNOON...BEFORE LOWERING OVERNIGHT AS DEEPER WRAPAROUND
MOISTURE BEGINS TO WORK IN. WINDS WILL BEGIN TO DIMINISH TONIGHT.
&&
.PREV DISCUSSION...ISSUED 540 AM EST SUN DEC 23 2007
UPDATE...
STRONG COLD FRONT CONTINUES TO BLAST EASTWARD THIS MORNING...PRECEDED
BY A LOW-TOPPED FORCED LINE OF PCPN. CONVECTION REMAINS MINIMAL
WITHIN THIS LINE...BUT THE TREMENDOUS WIND FIELDS AND JUST ENOUGH
INSTABILITY ARE HELPING TO BRING HIGHER WIND GUSTS TO THE
SFC...WITH REPORTS OF GUSTS OVER 60 MPH WITH WIND DAMAGE ACROSS
NORTHWEST IN/SOUTHWEST MI. PER COORDINATION WITH SURROUNDING
OFFICES AND SPC...WILL ELECT TO HANDLE THIS LINE WITH A SHORT
DURATION HIGH WIND WARNING AS OPPOSED TO A WATCH. EXTRAPOLATING
THE LINE THROUGH...EXPECT IT TO ARRIVE IN THE WESTERN COUNTIES
AROUND 12Z...AND THROUGH THE ENTIRE AREA BY 15Z. STILL EXPECT
CONTINUED WIND GUSTS WITHIN ADVISORY CRITERIA FROM LATE MORNING
ONWARD...AND THAT PORTION WILL REMAIN UNCHANGED WITH THIS UPDATE.
PREV DISCUSSION...ISSUED 408 AM EST SUN DEC 23 2007
SHORT TERM...TODAY
RAPIDLY INTENSIFYING SFC LOW QUICKLY SURGING NORTHWARD ALONG THE
WEST SIDE OF LAKE MICHIGAN THIS MORNING...WITH 3 HOUR PRESSURE DROPS
UP 8 MB NOTED. TREMENDOUS MOISTURE ADVECTION ON THE EAST SIDE OF
THIS SYSTEM...WITH PWS APPROACHING 1 INCH...LIFTING NORTHEAST
WITHIN A 50-70 KT LOW LEVEL JET AND BROAD DIFFLUENT FLOW. THIS
SETUP WILL MAINTAIN AN AREA OF MDT RAIN ACROSS SOUTHEAST LOWER MI
WELL INTO MID/LATE MORNING...AND WILL MAINTAIN CATEGORICAL POPS.
DAYTIME HIGHS IN THE 40S WILL OCCUR THIS MORNING...BEFORE THE
ATTENDANT COLD FRONT RACES THROUGH BY 18Z...PROVIDING A SHARP DROP
IN TEMPERATURES BY LATE AFTERNOON. BASED ON LATEST SOUNDING DATA
AND MOISTURE/THERMAL FIELDS...DEEPEST MOISTURE LOOKS TO OUTRUN THE
STRONGER CAA...WITH A PRONOUNCED POST-FRONTAL DRY SLOT WORKING IN
FOR THE AFTERNOON. THE PUNCH OF DRIER AIR ALSO SHOWING UP NICELY ON
WATER VAPOR LIFTING INTO IL. THUS...SNOW CHANCES LOOK EXTREMELY
LIMITED AND VERY BRIEF...AND WILL BUMP POPS DOWN TO ISOLATED FROM
THE I-69 CORRIDOR SOUTHWARD...WITH NO ACCUMULATIONS EXPECTED. THE
MAIN IMPACT WILL BE A NOTABLE STRENGTHENING OF THE SOUTHWEST LOW
LEVEL WIND FIELD AS AN IMPRESSIVE ISALLOBARIC PRESSURE COUPLET MOVES
THROUGH. WIND ADVISORY STARTING THIS AFTERNOON STILL LOOKS
SOLID...WITH AMPLE MIXING SUPPORTING GUSTS TO 45 MPH.
LONG TERM...TONIGHT THROUGH SATURDAY
A SUBSTANTIAL DRY SLOT THAT HAS BEEN PROGGED FOR DAYS WILL MOVE INTO
SOUTHEASTERN MICHIGAN TODAY AFTER FRONTAL PASSAGE. THE DEARTH OF
MIDLEVEL MOISTURE WILL LINGER INTO THE EVENING HOURS MAKING SNOW
SHOWERS SLOW TO GET GOING. LATEST MODEL GUIDANCE SUGGESTS THE
REMNANTS OF THE SOUTHERN VORT MAX WILL PIVOT TO OUR WEST AND MOVE
EASTWARD THROUGH THE EXTREME NORTHERN CWA AFTER MIDNIGHT. THIS ALSO
CORRESPONDS WELL WITH THE DEEPER MOISTURE...MORE SPECIFICALLY
925/850/700MB THETA E RIDGES. THE SNOW ACTIVITY TONIGHT WILL
PRIMARILY BE DRIVEN BY LAKE EFFECT PROCESSES OVER LAKE MICHIGAN IN
SOUTHWESTERLY FLOW. AN EXAMINATION OF THE PARAMETERS FOR LAKE
MICHIGAN LES IS NOT TERRIBLY IMPRESSIVE FOR THE CARRY OVER INTO THIS
FORECAST AREA. SURFACE WATER TEMPS OF 2-4C ARE YIELDING A MAXIMUM
LAKE INDUCED EQUILIBRIUM LEVEL OF APPROXIMATELY 8KFT EARLY THIS
EVENING (HOLDING FOR SOME TIME) AND THEN DROPPING QUICKLY AS
INVERSION HEIGHTS FALL AFTER MIDNIGHT. DELTA T VALUES PEAK AT -15C
WHILE LAKE INDUCED CAPES BRUSH 500 J/KG FOR A SHORT TIME.
WHILE THE POPS HAVE CHANGED LITTLE FOR TONIGHT (DID BRING US DOWN TO
SLIGHT CHANCE FOR SOUTHERN CWA THE FIRST HALF OF THE NIGHT)...DID
REDUCE THE AMOUNT OF FORECASTED SNOWFALL. EXPECTATIONS ARE FOR
AROUND AN INCH BAY/MIDLAND/HURON COUNTIES...LITTLE TO NO
ACCUMULATION LIVINGSTON/OAKLAND/MACOMB SOUTHWARD...AND LESS THAN AN
INCH FOR THE REMAINING MIDDLE TIER. THERE IS STILL A SHOT THAT
SOMEONE MAY SEE TWO INCHES IN PERSISTENT BANDING...BUT WITH THE
GROUND SWEEPING OF THE WINDS AND BETTER INGREDIENTS THAT STAY JUST
NORTH OF US CALLS FOR A REDUCTION IN AMOUNTS. LATER SHIFTS WILL
EVALUATE THE POTENTIAL. THE MAIN STORY WILL CONTINUE TO BE WINDS AS
THEY REMAIN STRONG INTO THE OVERNIGHT...SUSTAINED MAGNITUDES OF 20
TO 30 AND GUSTS OF UP TO 40MPH. SNOW SHOWERS SHOULD CARRY INTO
MONDAY BUT AGAIN NOT EXPECTING ANY SIGNIFICANT AMOUNTS.
THE MONDAY NIGHT TO WEDNESDAY NIGHT TIMEFRAME LOOKS QUIET AS STRONG
SURFACE HIGH PRESSURE AND MIDLEVEL RIDGING TRAVERSES THE AREA. HAVE
A NICE WARMUP BETWEEN TUESDAY (COLDER START TO THE DAY) AND
WEDNESDAY WITH RETURN SOUTHERLY FLOW ESTABLISHING ITSELF. THE MEDIUM
RANGE SUITE IS BEGINNING TO DEPICT A WEAKER WAVE AND ASSOCIATED
FRONTAL BOUNDARY SWEEPING THROUGH WEDNESDAY NIGHT AND THURSDAY.
MOISTURE APPEARS MEAGER (NO GULF CONNECTION) AND THE UPPER LEVEL
WAVE REMAINS POSITIVELY TILTED THROUGH THE GREAT LAKES. DID INCREASE
POPS A TOUCH WEDNESDAY NIGHT...BUT NOTHING TOO NOTEWORTHY AT THE
MOMENT AS THE MODEL TREND HAS BEEN TO SIGNIFICANTLY DOWNPLAY THE
WEDNESDAY NIGHT/THURSDAY MORNING SYSTEM.
FROM THURSDAY AND BEYOND THERE IS LITTLE CONFIDENCE IN ANY OF THE
SOLUTIONS. WHAT APPEARS TO BE A SURE THING IS THE PERIOD WILL BE
ACTIVE WITH PACIFIC ENERGY BOMBARDING THE PACIFIC COAST EVERY 36
HOURS OR SO. BEST POTENTIAL FOR PRECIPITATION NEXT WEEKEND APPEARS
TO BE FRIDAY NIGHT AND AGAIN ON SUNDAY.
MARINE...
INTENSIFYING LOW PRESSURE SYSTEM WILL CONTINUE TO LIFT NORTH TOWARD
LAKE SUPERIOR...WHILE PUSHING A STRONG COLD FRONT THROUGH THE
CENTRAL GREAT LAKES TODAY. THIS WILL PRODUCE WIND GUSTS TO AT LEAST
GALE FORCE ACROSS ALL MARINE AREAS THROUGH SUNDAY NIGHT...BEFORE
DIMINISHING ON MONDAY. THE POSSIBILITY EXISTS FOR GUSTS TO BRIEFLY
APPROACH LOW END STORM FORCE (UP TO 50 KNOTS)...GIVEN THE STRENGTH
OF THE COLD AIR ADVECTION AND POST-FRONTAL PRESSURE RISES.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-
MIZ082-MIZ083...UNTIL 10 AM SUNDAY.
WIND ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...FROM 10 AM SUNDAY TO 1 AM MONDAY.
LAKE HURON...
GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ421-LHZ422-LHZ441-LHZ442-
LHZ443-LHZ462-LHZ463-LHZ464...UNTIL 10 AM MONDAY.
LAKE ST CLAIR...
GALE WARNING...UNTIL 10 AM MONDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...UNTIL 10 AM MONDAY.
LOW WATER ADVISORY...FROM 4 PM SUNDAY TO 10 AM MONDAY.
&&
AVIATION.....MR
UPDATE.......MR
SHORT TERM...MR
LONG TERM....CB
MARINE.......MR
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Dec 23, 6:45 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
645 AM EST SUN DEC 23 2007
MIZ047>049-240930-
MIDLAND-BAY-HURON-
645 AM EST SUN DEC 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT THROUGH 10 AM. A WIND ADVISORY IS
IN EFFECT FROM 10 AM THIS MORNING THROUGH 1 AM MONDAY MORNING. REFER
TO THE LATEST WEATHER MESSAGE.../NPWDTX/...FOR DETAILS.
WESTERLY FLOW BEHIND A COLD FRONT WILL CONTINUE TONIGHT BRINGING
THE POTENTIAL OF LAKE EFFECT SNOWS FROM LAKE MICHIGAN. SNOWFALL
ACCUMULATIONS OF AN INCH ARE EXPECTED FOR PORTIONS OF THE SAGINAW
RIVER VALLEY AND THUMB...WITH PERHAPS AN ISOLATED TWO INCH
MEASUREMENT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-240930-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
645 AM EST SUN DEC 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TODAY AND TONIGHT
GALE WARNINGS ARE IN EFFECT TODAY AND TONIGHT FOR ALL LAKE HURON
OPEN AND NEARSHORE WATERS...LAKE ST CLAIR...AND THE MICHIGAN
WATERS OF LAKE ERIE. PLEASE REFER TO THE LATEST MARINE
FORECASTS.../GLFLH/.../GLFSC/.../NSHDTX/ AND /MWWDTX/ FOR GREATER
DETAIL.
A LOW WATER ADVISORY IS IN EFFECT FOR THE MICHIGAN WATERS OF LAKE
ERIE TODAY AND TONIGHT. PLEASE REFER TO THE /MWWDTX/ FOR GREATER
DETAIL
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
MIZ053>055-060>063-068>070-075-076-082-083-240930-
SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
645 AM EST SUN DEC 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT THROUGH 10 AM. A WIND ADVISORY IS
IN EFFECT FROM 10 AM THIS MORNING THROUGH 1 AM MONDAY MORNING. REFER
TO THE LATEST WEATHER MESSAGE.../NPWDTX/...FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
CB/MR
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Dec 23, 6:11 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
611 AM EST SUN DEC 23 2007
MIZ047-048-053-060-068-075-082-231230-
MIDLAND-BAY-SAGINAW-SHIAWASSEE-LIVINGSTON-WASHTENAW-LENAWEE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO...
HOWELL...ANN ARBOR...ADRIAN
611 AM EST SUN DEC 23 2007
...HIGH WIND WARNING IN EFFECT THROUGH 10 AM...
A NARROW LINE OF HEAVY RAIN PRECEDING A COLD FRONT WILL BRING
STRONG WIND GUSTS TO SOUTHEAST LOWER MICHIGAN THIS MORNING. THIS
LINE WILL MOVE THROUGH BETWEEN 7 AND 9 AM...AND POTENTIALLY
CONTAIN WIND GUSTS UP TO 65 MPH.
WINDS THIS STRONG WILL DOWN TREES AND POWER LINES. OTHER PROPERTY
DAMAGE IS POSSIBLE. HIGH PROFILE VEHICLES ARE VULNERABLE TO THE
WIND.
MR
High Wind, Saginaw
- When
- December 23, 7:00 AM EST to 10:00 AM EST
- Where
- Saginaw forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Newspaper
- Coordinates
- 43.335, -84.053 (the zone’s center; the record gives no point)
High Wind, Tuscola
- When
- December 23, 7:00 AM EST to 10:00 AM EST
- Where
- Tuscola forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Newspaper
- Coordinates
- 43.491, -83.440 (the zone’s center; the record gives no point)
High Wind, Shiawassee
- When
- December 23, 7:00 AM EST to 10:00 AM EST
- Where
- Shiawassee forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Newspaper
- Coordinates
- 42.954, -84.147 (the zone’s center; the record gives no point)
High Wind, Genesee
- When
- December 23, 7:00 AM EST to 10:00 AM EST
- Where
- Genesee forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Newspaper
- Coordinates
- 43.022, -83.707 (the zone’s center; the record gives no point)
High Wind, Lapeer
- When
- December 23, 7:00 AM EST to 10:00 AM EST
- Where
- Lapeer forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Newspaper
- Coordinates
- 43.090, -83.222 (the zone’s center; the record gives no point)
High Wind, St. Clair
- When
- December 23, 7:00 AM EST to 10:00 AM EST
- Where
- St. Clair forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Newspaper
- Coordinates
- 42.931, -82.664 (the zone’s center; the record gives no point)
High Wind, Livingston
- When
- December 23, 7:00 AM EST to 10:00 AM EST
- Where
- Livingston forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Newspaper
- Coordinates
- 42.603, -83.911 (the zone’s center; the record gives no point)
High Wind, Oakland
- When
- December 23, 7:00 AM EST to 10:00 AM EST
- Where
- Oakland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Newspaper
- Coordinates
- 42.660, -83.386 (the zone’s center; the record gives no point)
High Wind, Macomb
- When
- December 23, 7:00 AM EST to 10:00 AM EST
- Where
- Macomb forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Newspaper
- Coordinates
- 42.673, -82.910 (the zone’s center; the record gives no point)
High Wind, Washtenaw
- When
- December 23, 7:00 AM EST to 10:00 AM EST
- Where
- Washtenaw forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Newspaper
- Coordinates
- 42.253, -83.839 (the zone’s center; the record gives no point)
High Wind, Wayne
- When
- December 23, 7:00 AM EST to 10:00 AM EST
- Where
- Wayne forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Newspaper
- Coordinates
- 42.285, -83.261 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, December 23, 20071 death · 3 injured · 1 event
- Damaging Winds in Michigan, December 23, 2007$543,000 · 68 kt wind · 37 events
- High Wind in Ohio, December 23, 2007$457,000 · 53 kt wind · 31 events
- Damaging Winds in Indiana, December 23, 2007$70,000 · 72 kt wind · 12 events
- High Wind in New York, December 23 to 24, 2007$100,000 · 53 kt wind · 2 events
- Flooding in New York, December 23 to 24, 2007$65,000 · 3 events
- Strong Wind in Wisconsin, December 23, 2007$45,000 · 9 events
- High Wind in Wisconsin, December 23, 2007$45,000 · 57 kt wind · 5 events
- Damaging Winds in Illinois, December 23, 2007$31,000 · 66 kt wind · 12 events
- Damaging Winds in Michigan, December 23, 2007$40,000 · 55 kt wind · 3 events
- High Wind in Pennsylvania, December 23, 2007$30,000 · 50 kt wind · 3 events
- High Wind in Vermont, December 23, 2007$20,000 · 73 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72454, 72456, 72457, 72458, 72459, 72460, 72461, 72462, 72463, 72464, 72465.